Ask The Doctor > Pending > Magnesium, potassium headaches with supplements

Magnesium, potassium headaches with supplements

Patient: I have cirrhosis and have had it now for 25+ years. I was just checked out and given a clean bill of health. I do though deal with its problems. I deal with heart palpitations. I was told this occurs in many cirrhosis patients because of a low magnesium. In the past I’ve dealt with various issues like low vitamin D etc. I bought magnesium 250mg, I also bought Folic Acid, which I used quite often in the hospital years back. I also got potassium 595mg. Problem is once I started the headaches started. I’ve read everywhere on magnesium and headaches. If I’ve fount anything it talks about how it cures headaches not causes them. Is it because I took these supplements all at once? Is it because its magnesium oxide pills? Is it a combo? I reintroduced Folic Acid, no issues. I have since went to magnesium via diet spinach, nuts, cereals etc. Seems to be helping as my heart palpitations have drastically reduced. Only problem is that can be a very costly diet, not that I’m not willing to make it part of my regiment. Is there a magnesium supplement I can take that won’t have that effect? Is it the magnesium at all or another supplement I listed? I’ve tried a half dose no help still headaches. Thanks

 

 

Symptoms: Headaches. Cirrhosis, heart palpitations?

 

 

Doctor:

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment